Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 28, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Jul 28, 2021, 3:09 PM EDT for Broward County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2021, 3:09 PM EDT (19:09 UTC)
Expired
Jul 28, 2021, 4:00 PM EDT
In force
51 min
Issued by
NWS Miami, FL

County Broward County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1469 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

003 
WWUS82 KMFL 281909
SPSMFL

Special Weather Statement
National Weather Service Miami FL
309 PM EDT Wed Jul 28 2021
 
FLZ072>074-173-282000-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
309 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
SOUTHERN BROWARD COUNTIES UNTIL 400 PM EDT...

* At 309 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Pembroke Pines, moving east at
  5 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Pembroke Pines, Hollywood, Miramar, Davie, Plantation, Miami
  Gardens, Weston, Cooper City, West Park, Nova Southeastern
  University, Royal Palm Ranches, Palm Springs North, Sunshine Acres,
  Intersection I-75 And Griffin Road, Country Club, Chambers Estates,
  Miramar Parkway And University Drive, Hard Rock Stadium, Pine
  Island Ridge and Broadview Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2592 8042 2606 8043 2612 8020 2595 8018
TIME...MOT...LOC 1909Z 254DEG 6KT 2600 8034 

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 2:38 PM EDT, 31 minutes earlier.

Area forecast discussion, Jul 28, 2:38 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Miami FL
238 PM EDT Wed Jul 28 2021

.SHORT TERM (This Afternoon through Thursday)...

For this afternoon, showers and thunderstorms will continue to
transition from SW Florida to SE Florida as low level synoptic
westerly flow interacts with the east coast seabreeze. In the mid
and upper levels, a low pressure area/cyclonic circulation
associated with the tropical upper tropospheric trough (TUTT) is
moving west across the Straits of Florida and influencing the local
airmass across South Florida. Interesting feature on water vapor
imagery is an small patch of subsidence-induced drier air on the
north side of the TUTT low over SE Florida and the nearshore
Atlantic waters early this afternoon, which slightly delayed the
onset of convection over the eastern side of the peninsula. However,
this effect will be temporary as more moist air/divergence aloft
over Andros Island moves over the area this afternoon and should
help to develop/maintain showers and thunderstorms.

The light steering flow this afternoon will result in outflow
boundaries being the dominant forcing mechanism for new developing
and propagation of storms, with the westerly low level flow favoring
the eastern half of the peninsula as the afternoon progresses. Gusty
winds and plenty of lightning with the stronger storms can be
expected, and with the slow storm motion expect some storms to be
capable of dumping a quick 1-2" or more in a very short
time...leading to a localized flood threat.

Showers and thunderstorms should begin to wind down around sunset
and early this evening as usual, however will have to watch for
signals which suggest that precip could linger over the area tonight
from leftover convective boundaries interacting with the more moist
environment on the back side of the TUTT low. For now we have 20-30%
rain chances along both coasts tonight, but may have to increased
for at least part of the nighttime period in later updates if this
signal becomes more evident.

The TUTT low departs the area on Thursday as it moves into the SE
Gulf of Mexico, and ridging/high pressure beings to build into South
Florida in its wake. The evolution of these features along with the
persistent low level trough over North Florida will result in
increased moisture convergence over South Florida, so showers and a
few thunderstorms could begin earlier in the day across SE Florida
before spreading inland as the day progresses. Similar to today, the
main threats will be gusty winds, lightning, and localized flooding
due to slow-moving storms.

Heat index values will reach 100-103F over most areas this afternoon
and Thursday afternoon, although the duration of these values will
be somewhat mitigated by the showers and thunderstorms.

.LONG TERM...

No meaningful changes to the long term forecast, and the previous
discussion is included below.

.PREV DISCUSSION... (Issued 342 AM EDT Wed Jul 28 2021)

Thursday Night through Wednesday:

Heading into the long term period, the frontal boundary to our north
over the southeastern United States may be nudged south by a passing
mid-level trough associated with low pressure over eastern Canada.
The boundary will likely slide south as far as south central Florida
before becoming more diffuse as the support aloft pulls away. The
surface high pressure ridge axis will shift south of the region
allow for a southwesterly flow to develop for the weekend. The light
flow will allow sea and lake breezes to develop and advance inland
with the Gulf sea breeze favored on most days. This pattern will
generally remain into early next week though some subtle shifts in
the ridge axis could allow for a more southerly flow and additional
tropical moisture to enter the region. Temperatures will remain warm
with most areas seeing daily highs in the lower to mid 90s.

&&

.AVIATION(18Z TAFS)...

TEMPO for scattered TSRA and MVFR/brief IFR at all east coast sites
through 22-23z as convection lingers over the area. Most of the
activity should be over by 00z, although there's a low chance of
additional/lingering SHRA/TSRA could continue even beyond 06z.
For now the forecast only has VCSH, but could need to be updated if
this additional precipitation materializes tonight. Winds become
more SE, albeit light, after 12z Thursday with VCSH/VCTS earlier in
the day. KAPF should remain dry until after 06z.

&&

.MARINE...

High pressure at the surface will gradually build back across South
Florida from the Atlantic on Thursday, and continue into early next
week. This will lead to a return of SE-S winds across the local
waters. Speeds will be generally 10-12 knots or less with seas 3 ft
or less. Showers and thunderstorms will be fairly widespread over
the local waters tonight and Thursday, then gradually diminish in
coverage Friday through the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  92  78  92 /  40  50  30  50
West Kendall     77  93  77  93 /  40  50  30  50
Opa-Locka        77  92  78  93 /  40  60  30  50
Homestead        77  91  78  91 /  30  40  30  50
Fort Lauderdale  78  91  79  91 /  40  50  30  50
N Ft Lauderdale  78  91  78  91 /  40  60  30  50
Pembroke Pines   77  91  78  91 /  40  60  30  60
West Palm Beach  76  91  76  92 /  40  60  30  60
Boca Raton       77  91  78  92 /  40  50  30  50
Naples           77  91  78  91 /  20  40  20  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Thursday and Aviation/Marine...Molleda
Thursday Night through Wednesday...RAG

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 28, 3:06 PM EDT, 3 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
306 PM EDT Wed Jul 28 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
290715-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
306 PM EDT Wed Jul 28 2021

...Street Flooding Possible East Coast this Afternoon and Evening...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Scattered thunderstorms continue into this evening.
Frequent lightning, heavy rain, and gusty winds are possible.

Waterspouts: A few waterspouts are possible across the South Florida
waters.

Flooding: Localized flooding is possible due to slow moving heavy
downpours from thunderstorms over low-lying and poor drainage areas.

Wind: A few storms could become strong, producing wind gusts in
excess 45 mph.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered to numerous showers and thunderstorms are possible through
early next week. Frequent lightning, heavy downpours, and gusty
winds will be the primary hazards with the strongest thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Jul 28, 1:15 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
115 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     FLOOD            2 NW HIALEAH            25.88N 80.31W
07/27/2021                   MIAMI-DADE         FL   PUBLIC

            DELAYED REPORT. STREET FLOODING. WATER
            COVERING ALL LANES EXCEPT CENTER TURN LANE
            ON W 12 AVE BETWEEN 60TH AND 68TH STREETS IN
            HIALEAH. RELAYED VIA SOCIAL MEDIA.

&&

SPM
Special weather statement, Jul 28, 1:36 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Miami FL
136 PM EDT Wed Jul 28 2021

FLZ063-066-281815-
Hendry FL-Glades FL-
136 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND SOUTH
CENTRAL GLADES COUNTIES UNTIL 215 PM EDT...

* At 136 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles northwest of Montura, moving
  northeast at 5 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Moore Haven, Montura, Devils Garden and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2658 8119 2677 8134 2691 8110 2668 8094
TIME...MOT...LOC 1736Z 245DEG 6KT 2673 8116

CWC
Special weather statement, Jul 28, 1:47 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Miami FL
147 PM EDT Wed Jul 28 2021

FLZ067-068-072-074-168-172-173-281830-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
147 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE...BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL 230 PM EDT...

* At 147 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Deerfield Beach, moving east at
  5 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
  Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield
  Beach, Delray Beach, Tamarac, Margate, Lighthouse Point,
  Lauderdale-By-The-Sea, Highland Beach, Hallandale, Miami Gardens
  and Lauderhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2648 8003 2594 8004 2593 8026 2635 8025
TIME...MOT...LOC 1747Z 248DEG 4KT 2630 8014

CWC
Special weather statement, Jul 28, 2:13 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Miami FL
213 PM EDT Wed Jul 28 2021

FLZ070-071-073-075-281900-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
213 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 300 PM EDT...

* At 213 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Dade-Collier Training Airport,
  or 32 miles east of Chokoloskee, moving northeast at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Dade-Collier Training Airport and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2577 8089 2597 8104 2614 8082 2592 8062
TIME...MOT...LOC 1813Z 231DEG 7KT 2593 8086

CWC
Special weather statement, Jul 28, 2:28 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
228 PM EDT Wed Jul 28 2021

FLZ067-071-281915-
Inland Broward County FL-Inland Palm Beach County FL-
228 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND WESTERN PALM
BEACH COUNTIES UNTIL 315 PM EDT...

* At 228 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Belle Glade to near Holey Land Wildlife Refuge. Movement was
  northeast at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Belle Glade, Pahokee, South Bay, Okeelanta, Holey Land Wildlife
  Refuge, Rotenberger Wildlife Refuge, Belle Glade Camp and Fremd
  Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2688 8044 2631 8049 2627 8083 2645 8085
      2683 8072
TIME...MOT...LOC 1828Z 230DEG 20KT 2672 8071 2637 8076

CWC
Special weather statement, Jul 28, 3:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
309 PM EDT Wed Jul 28 2021

FLZ072>074-173-282000-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
309 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
SOUTHERN BROWARD COUNTIES UNTIL 400 PM EDT...

* At 309 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Pembroke Pines, moving east at
  5 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Pembroke Pines, Hollywood, Miramar, Davie, Plantation, Miami
  Gardens, Weston, Cooper City, West Park, Nova Southeastern
  University, Royal Palm Ranches, Palm Springs North, Sunshine Acres,
  Intersection I-75 And Griffin Road, Country Club, Chambers Estates,
  Miramar Parkway And University Drive, Hard Rock Stadium, Pine
  Island Ridge and Broadview Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2592 8042 2606 8043 2612 8020 2595 8018
TIME...MOT...LOC 1909Z 254DEG 6KT 2600 8034

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:00 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Jul 28, 12:32 PM EDTSpecial Weather StatementMFLHendry43 min
Jul 28, 12:56 PM EDTSpecial Weather StatementMFLMiami-Dade49 min
Jul 28, 1:16 PM EDTAreal Flood AdvisoryMFLMiami-Dade119 min
Jul 28, 1:29 PM EDTSpecial Marine WarningMFL61 min
Jul 28, 1:36 PM EDTSpecial Weather StatementMFLHendry39 min
Jul 28, 1:47 PM EDTSpecial Weather StatementMFLBroward43 min
Jul 28, 2:10 PM EDTSpecial Marine WarningMFL65 min
Jul 28, 2:12 PM EDTAreal Flood AdvisoryMFLBroward2 hr
Jul 28, 2:13 PM EDTSpecial Weather StatementMFLBroward47 min
Jul 28, 2:28 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Jul 28, 3:13 PM EDTSpecial Weather StatementMFLBroward, Palm Beach47 min
Jul 28, 3:28 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Jul 28, 3:33 PM EDTAreal Flood AdvisoryMFLPalm Beach117 min
Jul 28, 3:37 PM EDTAreal Flood AdvisoryMFLBroward113 min
Jul 28, 3:52 PM EDTSpecial Weather StatementMFLMiami-Dade38 min
Jul 28, 4:04 PM EDTSpecial Marine WarningMFL41 min
Jul 28, 4:05 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade115 min
Jul 28, 4:44 PM EDTSpecial Marine WarningMFL61 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.